Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 6, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Jan 22, 2011, 2:34 PM EST for 6 counties in Florida. It took effect at Jan 23, 2011, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2011, 2:34 PM EST (19:34 UTC)
- In effect from
- Jan 23, 2011, 11:00 AM EST
- Expired
- Jan 23, 2011, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
703 WWUS82 KTBW 221934 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 234 PM EST SAT JAN 22 2011 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM THIS EVENING FOR THE NATURE COAST... ...A RED FLAG WARNING IS NOW IN EFFECT ON SUNDAY AFTERNOON FOR ALL AREAS... .HIGH PRESSURE WILL CONTINUE TO BUILD IN OVER THE AREA TONIGHT AND SUNDAY...USHERING IN MUCH COOLER AND DRIER AIR. FLZ039-042-043-048-222330- /O.UPG.KTBW.FW.A.0005.110123T1600Z-110123T2300Z/ /O.NEW.KTBW.FW.W.0006.110123T1600Z-110123T2300Z/ /O.CON.KTBW.FW.W.0005.000000T0000Z-110122T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO- 234 PM EST SAT JAN 22 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. HIGH PRESSURE BUILDING IN FROM THE NORTH WILL INTRODUCE A DRIER AND COOLER AIR MASS. RELATIVE HUMIDITY OVER THE NATURE COAST WILL CONTINUE TO BE BELOW 35 PERCENT FOR AN EXTENDED DURATION THIS AFTERNOON AND AGAIN TOMORROW AFTERNOON. IN ADDITION... STRONGER WINDS WILL CONTINUE THIS AFTERNOON INTO THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$ FLZ049>052-055>057-060>062-065-222330- /O.UPG.KTBW.FW.A.0005.110123T1600Z-110123T2300Z/ /O.NEW.KTBW.FW.W.0006.110123T1600Z-110123T2300Z/ PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS- SARASOTA-DE SOTO-CHARLOTTE-LEE- 234 PM EST SAT JAN 22 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HIGH PRESSURE BUILDING IN FROM THE NORTH WILL INTRODUCE A DRIER AND COOLER AIR MASS. RELATIVE HUMIDITY ACROSS THE AREA IS EXPECTED TO DROP BELOW 35 PERCENT FOR AN EXTENDED DURATION SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
1 follow-up statement
128 WWUS82 KTBW 230146 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 846 PM EST SAT JAN 22 2011 ...A RED FLAG WARNING IS NOW IN EFFECT ON SUNDAY AFTERNOON FOR ALL AREAS... .HIGH PRESSURE WILL CONTINUE TO BUILD IN OVER THE AREA TONIGHT AND SUNDAY...USHERING IN MUCH COOLER AND DRIER AIR. FLZ039-042-043-048>052-055>057-060>062-065-232300- /O.CON.KTBW.FW.W.0006.110123T1600Z-110123T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 846 PM EST SAT JAN 22 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM EST SUNDAY... HIGH PRESSURE BUILDING IN FROM THE NORTH WILL INTRODUCE A DRIER AND COOLER AIR MASS. RELATIVE HUMIDITY ACROSS THE AREA IS EXPECTED TO DROP BELOW 35 PERCENT FOR AN EXTENDED DURATION SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 22, 1:20 PM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Jan 22, 1:20 PM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
120 PM EST SAT JAN 22 2011
.SHORT TERM (TONIGHT - MONDAY)...SKIES WILL CONTINUE TO CLEAR FROM
NORTH TO SOUTH LATE THIS AFTERNOON AND EVENING WITH ALL AREAS
BECOMING CLEAR BY 8 PM OR SO. LATEST GFS CONTINUES TO BRING DOWN A
SHALLOW COLD AIRMASS AS HIGH PRESSURE SETTLES OVER THE DEEP SOUTH.
THIS SHOULD RESULT IN A NORTHERLY WIND WITH SOME NORTHEAST TURNING
NEAR THE COAST DUE TO COLD AIR DRAINAGE. RIGHT NOW IT APPEARS THAT
WINDS WILL REMAIN NEAR 5 MPH...EXCEPT 5 TO 10 NEAR THE COAST AND
POSSIBLY CALM IN THE NORMALLY COLDER PROTECTED AREAS.
IF THIS WERE A PURE RADIATIONAL COOLING EVENT...LOW LEVEL
TEMPERATURES WOULD SUPPORT LOWS OF 27 TO 30 DOWN INTO DESOTO AND
HIGHLANDS COUNTY. THE ISSUE HERE IS THAT WE DO EXPECT SOME WIND TO
CONTINUE...SO CONFIDENCE IS NOT THAT HIGH THAT WE WILL REACH THOSE
TEMPERATURES. THINK IT MAY STILL BE POSSIBLE TO SEE 3 HOURS OF
TEMPERATURES AT OR BELOW 32 IN HILLSBOROUGH...POLK AND PASCO
COUNTIES...BUT ONLY AWAY FROM THE COAST. THE HARD FREEZE WARNING
STILL LOOKS GOOD NORTH OF THERE WHERE LOW TEMPERATURES WILL FALL TO
BETWEEN 23 AND 26 DEGREES. WITH THIS IN MIND...WILL STILL SHOW LOWS
NEAR 30 SOUTH OF TAMPA BAY BUT ONLY FOR A COUPLE OF HOURS AND NOT
VERY WIDESPREAD. WE WILL CANCEL THE FREEZE WATCH AND LEAVE THE
FREEZE WARNING IN PLACE. WIND CHILL TEMPERATURES WILL LIKELY DROP TO
THE LOWER TO MIDDLE 20S OVER THE NATURE COAST AND MIDDLE 20S TO
LOWER 30S TO THE SOUTH. WILL ISSUE A WIND CHILL ADVISORY WITH THIS
PACKAGE FOR TONIGHT.
THE COLD AREA OF HIGH PRESSURE WILL SET UP NORTH OF THE REGION ON
SUNDAY WITH WINDS TURNING MORE NORTHEASTERLY. SOME STRATOCUMULUS
CLOUDS MAY TRY TO WORK INTO EASTERN POLK AND HIGHLANDS COUNTIES LATE
IN THE DAY BUT GENERALLY EXPECT A SUNNY DAY WITH HIGHS AROUND 60
CENTRAL AND NORTH...AND IN THE LOWER 60S SOUTH OF TAMPA BAY.
CLOUDS WILL SLOWLY INCREASE FROM EAST TO WEST SUNDAY NIGHT AS
EASTERLY FLOW DEEPENS. STILL EXPECT MOST OF THE REGION TO STAY
MAINLY CLEAR WITH ANOTHER COLD NIGHT ON TAP. THE MAV NUMBERS LOOK A
LITTLE TOO COLD IN PLACES SO WILL BLEND WITH MET WHICH REQUIRES A
FREEZE WATCH FOR THE NATURE COAST.
THE RIDGE OF HIGH PRESSURE WILL HOLD ON NORTH OF THE AREA ON MONDAY
WHICH WILL CONTINUE TO BRING LOW-LEVEL MOISTURE IN FROM THE
ATLANTIC. EXPECT PARTLY CLOUDY SKIES WITH TEMPERATURES REACHING THE
MID 60S NORTH AND LOWER 70S SOUTH.
.LONG TERM (MONDAY NIGHT THROUGH FRIDAY)...MODEL INCONSISTENCIES
MARK THE BEGINNING OF THE LONG TERM WITH THE SOLUTION TO A
DEVELOPING STORM SYSTEM IN THE WESTERN GULF. LATEST GFS 12Z RUN
HAS COME BACK INTO AGREEMENT WITH OTHER MODELS SHOWING SIGNIFICANT
LOW PRESSURE DEVELOPMENT IN THE GULF BRINGING HIGHER RAIN CHANCES
TO OUR REGION ON TUESDAY. HAVE INCREASED POPS ACROSS THE AREA WITH
THE BEST CHANCES...60 PERCENT...ACROSS LEVY AND CITRUS COUNTIES.
IF THIS TREND CONTINUES...RAIN CHANCES AND AMOUNTS WILL HAVE TO BE
RAISED FURTHER. THE REST OF THE FORECAST REMAINS UNCHANGED AS HIGH
PRESSURE WITH DRIER CONDITIONS WILL BUILD BACK IN BEHIND THE
FRONT. ENOUGH COLD AIR ADVECTION MAY SUPPORT FREEZING CONDITIONS
IN PARTS OF THE NATURE COAST THURS AND FRI MORNING.
&&
.AVIATION...
AREAS OF MVFR CIGS WILL PERSIST THIS AFTERNOON IN THE FMY/RSW
AREA...BUT WILL BE CLEARING OUT AT TERMINALS TO THE NORTH. SKIES
ACROSS THE ENTIRE REGION WILL BECOME MOSTLY CLEAR AROUND SUNSET WITH
VFR CONDITIONS EXPECTED OVERNIGHT AND INTO SUNDAY AT ALL TERMINALS.
&&
.MARINE...WINDS NOW AT 20 KNOTS WITH SEAS BUILDING THROUGH 5 FEET.
THESE STRONG WINDS EXTEND ALL THE WAY TO THE COAST AND HAVE PICKED
UP TO NEAR 20 KNOTS IN THE BAY AS WELL. WILL INCLUDE TAMPA BAY IN
THE SMALL CRAFT ADVISORY WITH THIS PACKAGE. WINDS AND SEAS SLOWLY
SUBSIDE ON SUNDAY WITH THE NEXT GULF LOW SET TO BRING ANOTHER
ROUND OF MARGINAL WINDS AND SEAS TO OUR AREA ON TUESDAY.
&&
.FIRE WEATHER...AFTERNOON HUMIDITIES ABOUT WHERE EXPECTED WITH
LEVY AND CITRUS COUNTY ALREADY BELOW 35 PERCENT. NO CHANGES
PLANNED TO TODAYS WARNING. THE HUMIDITIES SHOULD BE SIGNIFICANTLY
LOWER ON SUNDAY AND HAD HIGH ENOUGH CONFIDENCE TO CONVERT THE AREA
WIDE WATCH TO A WARNING. SOME ADDITIONAL LOW HUMIDITIES MAY AFFECT
OUR NORTHERN ZONES ON MONDAY BUT CONFIDENCE NOT HIGH ENOUGH FOR A
WATCH AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 36 60 43 67 / 0 0 5 10
FMY 37 65 45 71 / 0 0 5 10
GIF 32 62 41 68 / 0 0 5 10
SRQ 35 61 41 68 / 0 0 5 10
BKV 25 60 29 67 / 0 0 5 10
SPG 43 58 47 65 / 0 0 5 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM TO 6 PM EST SUNDAY FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
WIND CHILL ADVISORY FROM 1 AM TO 8 AM EST SUNDAY FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
FREEZE WARNING FROM 2 AM TO 8 AM EST SUNDAY FOR HILLSBOROUGH-
PASCO-POLK.
HARD FREEZE WARNING FROM 2 AM TO 8 AM EST SUNDAY FOR CITRUS-
HERNANDO-LEVY-SUMTER.
RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR CITRUS-HERNANDO-
LEVY-SUMTER.
FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
CITRUS-HERNANDO-LEVY.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR
BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD
OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD
TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER
OUT 20 TO 60 NM-TAMPA BAY WATERS.
&&
SHORT TERM/MARINE/FIRE WEATHER...JILLSON
LONG TERM...JILLSON/BARRON
AVIATION...OGLESBYHazardous weather outlook, Jan 22, 5:00 AM EST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 500 AM EST SAT JAN 22 2011 FLZ039-042-043-048>052-055>057-060>062-065-222200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 500 AM EST SAT JAN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...DENSE FOG IMPACT... AREAS OF FOG...SOME LOCALLY DENSE REDUCING VISIBILITIES TO LESS THAN ONE HALF OF A MILE...WILL CONTINUE ACROSS THE REGION EARLY THIS MORNING. THOSE TRAVELING IN AREAS OF FOG SHOULD DRIVE WITH CAUTION. USE LOW BEAM HEADLIGHTS...REDUCE YOUR SPEED...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND OTHER VEHICLES. OVER THE COASTAL WATERS...AREAS OF SEA FOG WILL CONTINUE THIS MORNING AS WELL AND COULD REDUCE VISIBILITIES TO LESS THAN ONE NAUTICAL MILE AT TIMES. INEXPERIENCED MARINERS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. ...WIND AND SEA IMPACT... BREEZY NORTH-NORTHWESTERLY WINDS OVER THE EASTERN GULF WATERS FROM THIS AFTERNOON THROUGH TONIGHT WILL PRODUCE ELEVATED AND CHOPPY SEAS. FISHERMEN AND OTHER SMALL CRAFT OPERATORS SHOULD REMAIN IN PORT AND POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. ...RIP CURRENT IMPACT... BREEZY NORTH-NORTHWESTERLY WINDS OVER THE EASTERN GULF WILL PRODUCE CHOPPY BREAKING WAVES MOVING TOWARDS THE COAST TODAY RESULTING IN A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. ...EXCESSIVE COLD IMPACT... ARCTIC AIR FILTERING INTO THE REGION TODAY AND TONIGHT WILL PRODUCE LONG DURATIONS OF SUBFREEZING TEMPERATURES...AS WELL AS...VERY COLD WIND CHILL READING THIS EVENING INTO SUNDAY MORNING. THE COLDEST TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MID 20S OVER THE NATURE COAST WITH UPPER 20S TO AROUND 30 EXPECTED IN THE NORMALLY COLDER WIND PROTECTED INTERIOR AREAS IN WEST CENTRAL AND SOUTHWEST FLORIDA. RESIDENTS VENTURING OUT THIS EVENING THROUGH SUNDAY MORNING SHOULD DRESS WARMLY. SEVERAL LAYERS OF CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET. DAMAGE IS LIKELY TO COLD SENSITIVE PLANTS TONIGHT...AND SMALL PETS LEFT OUTDOORS ARE ALSO AT RISK. COVER PLANTS AND BRING PETS INDOORS LATER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. .FIRE WEATHER IMPACT... DRY AIR FILTERING INTO THE REGION WILL PRODUCE THE POTENTIAL FOR LONG DURATIONS OF VERY LOW HUMIDITIES SUNDAY. THE NEXT LOW PRESSURE STORM SYSTEM IS EXPECTED TO MOVE THROUGH THE REGION NEXT TUESDAY WITH SHOWERS AND THUNDERSTORMS POSSIBLE. STRONG HIGH PRESSURE WILL BUILD INTO THE REGION MIDWEEK WITH BREEZY NORTHERLY WINDS AND CHOPPY SEAS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. DAVIS
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 4:06 AM EST | Freeze Watch | TBW | DeSoto, Hardee, Highlands | 11 hr |
| Jan 22, 4:06 AM EST | Freeze Warning | TBW | Polk | 28 hr |
| Jan 22, 4:06 AM EST | Hard Freeze Warning | TBW | Sumter | 28 hr |
| Jan 22, 4:21 AM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 10 hr |
| Jan 22, 4:21 AM EST | Red Flag Warning | TBW | Sumter | 14 hr |
| Jan 22, 4:22 AM EST | Small Craft Advisory | TBW | 17 hr | |
| Jan 22, 2:37 PM EST | Freeze Watch | TBW | 23 hr | |
| Jan 22, 2:38 PM EST | Wind Chill Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 17 hr |
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.